Heavy Snow, Northern Oregon Cascades
- When
- March 26, 3:00 PM PST to March 27, 3:00 PM PST
- Where
- Northern Oregon Cascades forecast zone
- Reported by
- DEPT OF HIGHWAYS
Mt Hood Meadows received 8 inches of snow, Timberline 7 inches, and Santiam Pass 6 inches.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PQR wrote it up.
Mt Hood Meadows received 8 inches of snow, Timberline 7 inches, and Santiam Pass 6 inches.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Portland, OR wrote its last area forecast discussion before the first event at Mar 26, 1:08 PM PST, 1 hour 52 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PORTLAND OR
108 PM PST FRI MAR 26 2004
.SYNOPSIS...A WARM FRONT OFF THE PACIFIC WILL MOVE NE ACROSS THE
FORECAST AREA TONIGHT AND EARLY SAT. A RIDGE OF HIGH PRESSURE WILL
THEN BUILD IN BEHIND THE FRONT...THEN SHIFT E OF THE CASCADES SUN AND
MON. ANOTHER FRONTAL SYSTEM IS EXPECTED TO MOVE IN BY TUE...AND E OF
THE AREA ON WED.
.SHORT TERM...RADAR INDICATING RAIN SPREADING IN OVER AREA AHEAD OF
THE WARM FRONT ALREADY. MODELS INDICATE GOOD MOISTURE IN LOWER AND
MID LEVELS...SUPPORTED BY WARMER CLOUDS TOPS ON SATELLITE. WILL KEEP
POPS CATEGORICAL OVERNIGHT...AND COMBINED WITH DECENT OROGRAPHIC LIFT
OVER THE CASCADES...WILL GO AHEAD WITH A LOW END SNOW ADVISORY FOR
THE CASCADES. MODELS REMAIN CONSISTENT IN LIFTING MOISTURE OUT DURING
THE DAY SAT WITH A SURFACE HIGH MOVING IN. WILL KEEP POPS LIKELY FOR
THE MORNING HOURS SAT...BUT LIMIT CHANCES IN THE AFTERNOON TO THE
CASCADES. THICKNESS PATTERN AND FORECAST 850 MB TEMPS SUGGEST MOS
TEMPS MAY BE A LITTLE LOW MON AND TUE...SO WILL UP HIGH TEMPS SEVERAL
DEGREES MORE IN ACCORDANCE WITH SOME LOCALLY GENERATED STATISTICAL
GUIDANCE.
.LONG TERM...EXTENDED MODELS DIFFER ONLY SLIGHTLY FROM PREVIOUS RUNS.
TREND NOW IS TO BE A LITTLE SLOWER IN EITHER MOVING EAST OR CUTTING
OFF THE TROUGH ON WED. WILL ADD A SLIGHT CHANCE OF SHOWERS TO
WED...BUT LEAVE REST OF EXTENDED DRY.
&&
.PRELIMINARY POINT POPS
AST +6100- PDX 96100- SLE 96100- EUG 96100-
&&
.PQR WATCHES/WARNINGS/ADVISORIES...
.OR...GALE WARNING CASCADE HEAD TO FLORENCE.
.OR/WA...SMALL CRAFT ADVISORY CAPE SHOALWATER TO CASCADE HEAD.
SNOW ADVISORY CASCADES TONIGHT.
&&HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PORTLAND OR 525 AM PST FRI MAR 26 2004 ORZ001-002-271400- CENTRAL OREGON COAST-NORTH OREGON COAST- 525 AM PST FRI MAR 26 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST WASHINGTON AND NORTHWEST OREGON. .DAY ONE...TODAY GALE WARNING OVER COASTAL WATERS CASCADE HEAD TO FLORENCE .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY .SPOTTER INFORMATION STATEMENT... CALL IN IF CRITERIA IS MET ORZ003>013-WAZ019>023-039-040-271400- CASCADE FOOTHILLS IN LANE COUNTY-CASCADES IN LANE COUNTY- CENTRAL COAST RANGE OF WESTERN OREGON-CENTRAL WILLAMETTE VALLEY- COAST RANGE OF NORTHWEST OREGON-GREATER PORTLAND METRO AREA- GREATER VANCOUVER AREA-LOWER COLUMBIA-LOWER COLUMBIA AND I - 5 CORRIDOR IN COWLITZ COUNTY-NORTHERN OREGON CASCADE FOOTHILLS- NORTHERN OREGON CASCADES-SOUTH WILLAMETTE VALLEY- SOUTH WASHINGTON CASCADE FOOTHILLS-SOUTH WASHINGTON CASCADES- SOUTH WASHINGTON COAST-WESTERN COLUMBIA RIVER GORGE-WILLAPA HILLS- 525 AM PST FRI MAR 26 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST WASHINGTON AND NORTHWEST OREGON. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... CALL IN IF CRITERIA IS MET
1 heavy snow. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oregon in 2004Every state in 2004This day in weather historyWarnings in Oregon, March 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5388665.